Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On an elementary approach
to the fractional Hardy inequality


Authors: Natan Krugljak, Lech Maligranda and Lars Erik Persson
Journal: Proc. Amer. Math. Soc. 128 (2000), 727-734
MSC (1991): Primary 26D15; Secondary 46E30
DOI: https://doi.org/10.1090/S0002-9939-99-05420-9
Published electronically: September 9, 1999
MathSciNet review: 1676324
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $H$ be the usual Hardy operator, i.e., $Hu(t)=\frac{1}{t}\int _0^tu(s)\,ds$. We prove that the operator $K=I-H$ is bounded and has a bounded inverse on the weighted spaces $L_p(t^{-\alpha},dt/t)$ for $\alpha>-1$ and $\alpha\not=0$. Moreover, by using these inequalities we derive a somewhat generalized form of some well-known fractional Hardy type inequalities and also of a result due to Bennett-DeVore-Sharpley, where the usual Lorentz $L_{p,q}$ norm is replaced by an equivalent expression. Examples show that the restrictions in the theorems are essential.


References [Enhancements On Off] (What's this?)

  • 1. R. Adams, N. Aronszajn and K. T. Smith, Theory of Bessel potentials. Part II, Ann. Inst. Fourier, Grenoble 17, 2 (1967), 1-135. MR 37:4281
  • 2. C. Bennett, R. DeVore and R. Sharpley, Weak-$L^\infty$ and BMO, Ann. of Math. 113 (1981), 601-611. MR 82h:46047
  • 3. C. Bennett and R. Sharpley, Interpolation of Operators, Academic Press, 1988. MR 89e:46001
  • 4. V. I. Burenkov and W. D. Evans, Weighted Hardy-type inequalities for differences and the extension problem for spaces with generalized smoothness, J. London Math. Soc. 57 (1998), 209-230. MR 99c:46025
  • 5. P. Grisvard, Espaces intermédiaires entre espaces de Sobolev avec poids, Ann. Scuola Norm. Sup. Pisa 17 (1963), 255-296.
  • 6. H. P. Heinig, A. Kufner and L. E. Persson, On some fractional order Hardy inequalities, J. Inequal. Appl. 1 (1997), 25-46.
  • 7. N. Krugljak, L. Maligranda and L. E. Persson, The failure of the Hardy inequality and interpolation of intersections, Arkiv Mat., to appear.
  • 8. A. Kufner and H. Triebel, Generalizations of Hardy's inequality, Conf. Sem. Mat. Univ. Bari 156 (1978), 1-21. MR 81a:26014
  • 9. J. L. Lions and E. Magenes, Problémes aux Limites Non Homogénes et Applications I, Springer-Verlag, Berlin-New York, 1972.
  • 10. J. L. Lions and E. Magenes, Problémes aux limites non homogénes IV, Scuola Norm. Sup. Pisa 15 (1961), 311-326.
  • 11. M. Milman and Y. Sagher, An interpolation theorem, Arkiv Mat. 22 (1984), 33-38. MR 85k:46084b
  • 12. B. Opic and A. Kufner, Hardy-Type Inequalities, Longman Scientific & Technical, Harlow, 1990. MR 92b:26028
  • 13. G. N. Yakovlev, Boundary properties of functions from the space $W_p^{(1)}$ on domains with angular points, Dokl. Akad. Nauk. SSSR 140 (1961), 73-76. (Russian)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 26D15, 46E30

Retrieve articles in all journals with MSC (1991): 26D15, 46E30


Additional Information

Natan Krugljak
Affiliation: Department of Mathematics, Yaroslavl State University, Sovetskaya 14, 150 000 Yaroslavl, Russia
Email: natan@univ.uniyar.ac.ru

Lech Maligranda
Affiliation: Department of Mathematics, LuleåUniversity of Technology, S-971 87 Luleå, Sweden
Email: lech@sm.luth.se

Lars Erik Persson
Email: larserik@sm.luth.se

DOI: https://doi.org/10.1090/S0002-9939-99-05420-9
Keywords: Inequalities, Hardy inequality, Grisvard inequality, Lorentz spaces
Received by editor(s): April 15, 1998
Published electronically: September 9, 1999
Communicated by: Frederick W. Gehring
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society